Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 423, NWS Memphis, TN

May 25, 2011Clay County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 5:15 PM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 5:15 PM CDT (22:15 UTC)
Expired
May 25, 2011, 6:00 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:32 PM CDTTSTM WND DMGPiggott, ARTREES DOWN... POWERLINES DOWN
May 25, 5:42 PM CDTTSTM WND DMGCampbell, MOPART OF A ROOF BLOWN OFF HOUSE... NUMEROUS TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:28 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
6.0
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS54 KMEG 252215
SVRMEG
ARC021-MOC069-252300-
/O.NEW.KMEG.SV.W.0423.110525T2215Z-110525T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 600 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
  SOUTHWEST OF MCDOUGAL...OR 6 MILES SOUTHEAST OF CORNING...AND
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
  CAMPBELL...MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...
  PROVIDENCE...MC GUIRES...BAIRD AND CHALK BLUFF NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3663 8996 3649 8995 3643 8996 3626 9041
      3627 9043 3646 9056 3651 9055 3651 9023
      3654 9022 3655 9020 3660 9020 3664 9015
      3664 8997
TIME...MOT...LOC 2216Z 238DEG 54KT 3638 9046

$$
2 follow-up statements
614 
WWUS54 KMEG 252234
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT WED MAY 25 2011

ARC021-MOC069-252300-
/O.CON.KMEG.SV.W.0423.000000T0000Z-110525T2300Z/
CLAY AR-DUNKLIN MO-
534 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN DUNKLIN AND EASTERN CLAY COUNTIES...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
POLLARD...OR NEAR PIGGOTT...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...
PROVIDENCE...MC GUIRES...BAIRD...CROCKETT AND CHALK BLUFF NATURAL
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3649 8995 3643 8996 3626 9040 3627 9043
      3635 9048 3642 9037 3650 9034 3651 9023
      3654 9022 3655 9020 3660 9020 3663 9016
      3664 8997
TIME...MOT...LOC 2234Z 238DEG 54KT 3646 9015

$$
962 
WWUS54 KMEG 252246 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT WED MAY 25 2011

ARC021-MOC069-252300-
/O.CON.KMEG.SV.W.0423.000000T0000Z-110525T2300Z/
CLAY AR-DUNKLIN MO-
546 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN DUNKLIN AND NORTHEASTERN CLAY COUNTIES...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST.
FRANCIS...OR NEAR CAMPBELL...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...MALDEN...BRIAN...VALLEY RIDGE...WILHELMINA...PROVIDENCE...
MC GUIRES...BAIRD AND CHALK BLUFF NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3649 8995 3643 8996 3633 9022 3637 9026
      3644 9024 3648 9023 3650 9022 3651 9023
      3654 9022 3655 9020 3660 9020 3663 9016
      3664 8997
TIME...MOT...LOC 2247Z 247DEG 33KT 3646 9006

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:20 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 25, 1:20 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT WED MAY 25 2011

.UPDATE...

UPDATED FOR 18Z AVIATION.

&&

.DISCUSSION...

/ISSUED 1200 PM CDT WED MAY 25 2011/

..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TO BEGIN UNFOLDING
ACROSS THE MID SOUTH THIS AFTERNOON AND CONTINUING INTO TONIGHT...

DISCUSSION...15Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE
ACROSS EAST KANSAS WITH A COLD FRONT/DRYLINE EXTENDING FROM THE
LOW ACROSS CENTRAL OKLAHOMA BACK INTO SOUTHWEST TEXAS. ACROSS THE
MID SOUTH TEMPERATURES AT MANY LOCATIONS ACROSS THE MID SOUTH ARE
ALREADY IN THE 70S TO AROUND 80 DEGREES. THIS MORNING DISCUSSION
UPDATE WILL FOCUS ON SEVERE THUNDERSTORM POTENTIAL FOR THE REST OF
TODAY INTO TONIGHT.

12Z LZK UPPER AIR SOUNDING ALREADY INDICATING VERY FAVORABLE
THERMODYNAMICS ALREADY IN PLACE ACROSS WESTERN SECTIONS OF THE
LOWER MISSISSIPPI VALLEY WITH SURFACE BASED CAPE VALUES AROUND
3000 J/KG...PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...0-3 KM
STORM RELATIVE HELICITIES APPROACHING 500 M2/S2. FURTHER SOUTH
ACROSS CENTRAL MISSISSIPPI AN 800-700 MB CAPPING INVERSION IS
PRESENT AND ALSO A VERY UNSTABLE ATMOSPHERE NEAR NASHVILLE.

LATEST 12Z WRF/GFS SHORT TERM MODEL TRENDS ALONG WITH MODIFIED
MORNING SOUNDINGS BASED ON A 89/68 SURFACE BASED PARCEL SUGGEST
SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP IN THE NEXT 3-4
HOURS ACROSS THE MID SOUTH AS CONVECTIVE TEMPERATURES ARE REACHED
AND A 65 KT MID LEVEL JET STREAK ROTATES ACROSS THE MIDDLE/LOWER
MISSISSIPPI VALLEYS FROM MID AFTERNOON INTO TONIGHT. VERY
FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION
OF A 95 KT UPPER LEVEL JET STREAK...SURFACE BASED CAPE VALUES
APPROACHING 4000 J/KG...LIS BETWEEN -9 TO -10...STEEP 700-500 MB
LAYER MID LEVEL LAPSE RATES AT OR ABOVE 7 C/KM...0-1KM STORM
RELATIVE HELICITIES APPROACHING 400 M2/S2...VERY GOOD DIRECTIONAL
SHEAR...AND FAVORABLE 60DM HEIGHT FALLS SUGGEST POTENTIAL FOR
THUNDERSTORMS TO QUICKLY BECOME SEVERE WITH VERY VOLATILE
THERMODYNAMICS ALREADY IN PLACE ACROSS THE MID SOUTH.

BASED ON THE LATEST TRENDS EXPECTING CONVECTIVE INITIATION TO
BEGIN AS DISCRETE SUPERCELLS WITH OVERALL CONVECTIVE ACTIVITY
GRADUALLY TRANSITIONING OVER TO A QUASI-LINEAR CONVECTIVE SYSTEM
/QLCS/ AS THERMODYNAMICS BEGIN TO DECREASE WITH THE LOSS OF
DAYTIME HEATING LATER TONIGHT. TORNADOES...SOME OF WHICH MAY BE
STRONG/LONG TRACK TORNADOES ARE POSSIBLE ALONG WITH VERY LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. A POTENTIAL WILL ALSO EXIST
FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL AS PRECIPITABLE
WATER VALUES WILL AVERAGE AROUND 1.5 INCHES.

OVERALL FORECAST IN GREAT SHAPE FOR THIS AFTERNOON AND TONIGHT.
THE ONGOING WIND ADVISORY MAY NEED TO BE EXTENDED FURTHER INTO
THIS EVENING BUT IS HANDLING THE SITUATION WELL.

WILL UPDATE GRIDS TO MAKE ADJUSTMENTS TO THE AFTERNOON/TONIGHT
FORECAST BASED ON LATEST SHORT TERM TRENDS AND TO RAISE POPS FOR
THIS AFTERNOON MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DELTA.
OTHERWISE...FORECAST IS IN EXCELLENT SHAPE.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION... /ISSUED 323 AM CDT WED MAY 25 2011/

DISCUSSION...

SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATER THIS
AFTERNOON INTO THIS EVENING...

CURRENTLY...REMNANTS OF SHOWERS AND THUNDERSTORMS FROM LAST
NIGHTS OUTBREAK THAT OCCURRED OVER OKLAHOMA AND WESTERN ARKANSAS
HAVE DISSIPATED. EXPECT CONDITIONS TO REMAIN MAINLY DRY THIS
MORNING ACROSS THE CWA. HOWEVER...THE 00Z NAM INDICATES ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP THIS MORNING INTO
THE EARLY AFTERNOON HOURS OUT AHEAD OF A PRE-FRONTAL TROF. WILL KEEP
30 POPS AS A RESULT.

BY THIS AFTERNOON...A WARM AND JUICY AIRMASS WILL BE IN PLACE ACROSS
THE CWA AS A COLD FRONT EXTENDING FROM A STRONG LOW PRESSURE SYSTEM
LOCATED ACROSS CENTRAL MISSOURI WILL PUSH INTO CENTRAL ARKANSAS.
DEWPOINTS WILL BE IN THE LOWER 70S ACROSS EASTERN ARKANSAS
RESULTING IN CAPE VALUES WILL BE AROUND 4000 J/KG AND LI/S AROUND
-8C. NAM HAS BUMPED UP HELICITY VALUES TO AROUND 400 M2/S2
BY 00Z COMPARED TO LAST NIGHTS RUN. THE GFS KEEPS VALUES BETWEEN
250-350 M2/S2 FROM 18Z THROUGH 6Z. REGARDLESS...STRONG TORNADOES
WILL BE POSSIBLE ALONG WITH DAMAGING WINDS...LARGE HAIL...AND
LOCALIZED FLASH FLOODING. EXPECT THE POTENTIALLY DANGEROUS
SITUATION TO BEGIN AROUND 21-22Z AS SUPERCELLS ARE EXPECTED TO
BEGIN DEVELOPING OVER EAST ARKANSAS/THE MISSOURI BOOTHEEL. SUPERCELLS
WILL ALSO BE MOVING INTO THE AREA FROM CENTRAL ARKANSAS. BY
00Z...WIDESPREAD SEVERE STORMS EXPECTED OVER MUCH OF THE WESTERN
HALF OF THE CWA. THE MEMPHIS METRO AREA WILL LIKELY BE UNDER THE
GUN FOR SEVERE STORMS BETWEEN 23Z-04Z. EVENTUALLY THUNDERSTORMS
WILL MERGE INTO A SQUALL LINE. SQUALL LINE EXPECTED TO PUSH EAST
OF THE MISSISSIPPI RIVER BY 4Z AND WILL BEGIN TO OUT RUN THE FRONT
AND MAY POSSIBLY PUSH SOUTH AND EAST OF THE CWA BY 9Z. A GRADUAL
WEAKENING TREND IS EXPECTED WITH THE LINE. HOWEVER CAN/T RULE OUT
THE SEVERE WEATHER OCCURRING INTO THE OVERNIGHT HOURS. A MODERATE
RISK OF SEVERE STORMS HAVE BEEN ISSUED FOR MUCH OF THE
CWA...BASICALLY NORTH AND WEST OF A LINE FROM CLARKSDALE
MISSISSIPPI TO DECATURVILLE TENNESSEE. A SLIGHT RISK COVERS THE
REST OF THE CWA. STRONG GRADIENT WINDS WILL ALSO OCCUR TODAY OVER
THE WESTERN HALF OF THE CWA AHEAD OF THE COLD FRONT. WILL ISSUE A
WIND ADVISORY.

THURSDAY...FRONT WILL CONTINUE TO PUSH EAST THROUGH THE CWA. DON/T
EXPECT MUCH PRECIPITATION WITH THE FRONT UNTIL EARLY AFTERNOON HOURS
WHEN DAYTIME HEATING MAY ALLOW SOME THUNDERSTORMS TO DEVELOP ALONG
THE FRONT ACROSS NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FRONT SHOULD BE EAST
OF THE CWA BY THURSDAY EVENING. COOLER TEMPERATURES EXPECTED OVER
MUCH OF THE CWA WITH READINGS IN THE 70S.

THURSDAY NIGHT INTO FRIDAY...BRIEF HIGH PRESSURE WILL BUILD INTO THE
CWA. LOWS WILL BE IN THE 50S WITH HIGHS IN THE 70S/80S.

FRIDAY NIGHT INTO SATURDAY MORNING...ANOTHER FRONT WILL SLIDE INTO
NORTHERN PORTIONS OF THE CWA. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT. FRONT WILL BEGIN PUSH BACK TO THE NORTH BY
SATURDAY MORNING AS AN UPPER RIDGE BUILDS INTO THE AREA.

SATURDAY AFTERNOON THROUGH THE REST OF THE FORECAST...UPPER RIDGE
WILL INTENSIFY OVER THE AREA AND WILL BRING HOT CONDITIONS TO THE
MIDSOUTH. HIGHS WILL BE IN THE LOWER TO MID 90S WITH LOWS IN THE
UPPER 60S TO THE MID 70S. CAN/T RULE OUT AN ISOLATED THUNDERSTORM
FROM DAYTIME HEATING BUT FOR THE MOST PART CONDITIONS WILL BE DRY.
WILL CONTINUE WITH A DRY FORECAST.

KRM

&&

.AVIATION...

18Z TAF CYCLE

STRONG GRADIENT WINDS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTING
THUNDERSTORMS TO DEVELOP OVER CENTRAL AND EASTERN ARKANSAS BY 22Z
AND BEGIN MOVING ACROSS THE MIDSOUTH. KJBR WILL BE THE FIRST TO BE
HIT BY STORMS...AND KTUP THE LAST. EXPECTING POSSIBLY 2 ROUNDS OF
THUNDERSTORMS. FIRST ROUND WILL BE A BROKEN LINE...WITH THE SECOND
ROUND A SOLID LINE OF THUNDERSTORMS. DUE TO THE POSSIBILITY OF TWO
ROUNDS OF STORMS...HAVE LEFT A 4 HOUR TEMPO GROUP AT ALL SITES
EXCEPT KTUP DUE TO SOME UNCERTAINTY OF THE TIMING OF THE STORMS.
LOW CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THUNDERSTORMS.
STORMS ARE EXPECTED TO MOVE OUT BY LATE TONIGHT/EARLY TOMORROW
MORNING. WINDS WILL WEAKEN AND VEER TO THE SOUTHWEST AFTER STORMS
MOVE THROUGH. EXPECT SOME CLEARING ONCE THE STORMS MOVE
OUT...HOWEVER A LOW CLOUD DECK WILL SWING AROUND ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM AND BRING MVFR CONDITIONS TO ALL SITES
BY THURSDAY MORNING. WINDS WILL BECOME MORE WESTERLY AS THE COLD
FRONT PASSES THROUGH EARLY THURSDAY MORNING.

SWC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, May 25, 12:46 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT WED MAY 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1246 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE
MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST
TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO
DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE REMAINDER OF THE MID SOUTH.

SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS
THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE.
SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG
AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM
THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE THUNDERSTORMS.

STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN
HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON
THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

KRM/CJC

In the hours before

Local storm report, May 25, 3:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             RAVENDEN                36.24N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

&&

CDG
Local storm report, May 25, 4:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             NNE IMBODEN             36.20N 91.18W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

0414 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

&&

CDG
Local storm report, May 25, 4:24 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

&&

CDG
Local storm report, May 25, 4:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
05/25/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            POWER LINES DOWN IN WALNUT RIDGE.

&&

CDG
Local storm report, May 25, 5:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FUNNEL CLOUD     BONO                    35.91N 90.80W
05/25/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 5:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             7 SE SEDGWICK           35.91N 90.77W
05/25/2011  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

&&

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:30 AM CDTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more16 hr
May 25, 2:29 PM CDTTornado WarningMEGRandolph31 min
May 25, 3:35 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph40 min
May 25, 3:41 PM CDTTornado WarningMEGLawrence, Randolph49 min
May 25, 3:55 PM CDTTornado WarningMEGLawrence, Randolph50 min
May 25, 4:22 PM CDTTornado WarningMEGCraighead, Greene, Lawrence38 min
May 25, 4:27 PM CDTSevere Thunderstorm WarningMEGClay, Randolph33 min
May 25, 4:42 PM CDTSevere Thunderstorm WarningMEGRandolph33 min
May 25, 4:44 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph46 min
May 25, 4:52 PM CDTTornado WarningMEGCraighead, Greene, Lawrence38 min
May 25, 4:52 PM CDTTornado WarningMEGCraighead, Crittenden, Cross, Poinsett38 min
May 25, 5:15 PM CDTTornado WarningMEGCross, Lee, St. Francis45 min
May 25, 5:22 PM CDTTornado WarningMEGCraighead, Cross, Poinsett38 min
May 25, 5:26 PM CDTTornado WarningMEGClay, Greene49 min
May 25, 5:54 PM CDTTornado WarningMEGCrittenden, Cross, St. Francis51 min
May 25, 5:57 PM CDTTornado WarningMEGCraighead, Mississippi, Poinsett48 min
May 25, 5:58 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi47 min
May 25, 6:15 PM CDTSevere Thunderstorm WarningMEGRandolph30 min
May 25, 6:17 PM CDTSevere Thunderstorm WarningMEGLee, Phillips43 min
May 25, 6:37 PM CDTTornado WarningMEGCrittenden, St. Francis38 min
May 25, 6:39 PM CDTTornado WarningMEGMississippi51 min
May 25, 6:56 PM CDTSevere Thunderstorm WarningMEGLee, Phillips49 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningMEGPhillips47 min
May 25, 5:51 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot39 min
May 25, 6:31 PM CDTSevere Thunderstorm WarningMEGPemiscot44 min
May 25, 6:55 PM CDTTornado WarningMEGPemiscot35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.